MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE; RIGID SCOPE
Model Number A70942A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to an olympus repair center for evaluation and the customer¿s reported issue was confirmed.The device evaluation found detachment of light guide connector.In addition the device evaluation found internal lens damage, deterioration of light guide end face and poor lighting due to broken light guide.It was also found that gold plating on outer tube was peeling scratches on the tip cover glass.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported that the scope lens was cloudy, darkened and possibly had a crack.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: light guide connector damage.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
Correction: d5.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The event likely occurred due to user error, improper handling as well as application of excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17599109
Report Number9610773-2023-02312
Device Sequence Number7420454
Product Code HRX
UDI-Device Identifier04042761010559
UDI-Public04042761010559
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA70942A
Device Lot Number569063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown